Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 15, NWS St. Louis, MO

April 4, 2025Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 4, 2025, 4:51 PM CDT for Osage County, Missouri. It took effect at Apr 4, 2025, 6:20 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2025, 4:51 PM CDT (21:51 UTC)
In effect from
Apr 4, 2025, 6:20 PM CDT
Expired
Apr 5, 2025, 8:20 PM CDT
In force
26 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 4, 2:33 PM CDT, 2 hours 18 minutes earlier. Its key messages:

  • A round of showers and thunderstorms moves through the region this evening. A few storms could be severe while heavy rainfall and flooding continue to be threats as well.
  • The heavier rain and storms end early this evening. More cold rain is expected on Saturday, but it will not be heavy enough to cause additional flooding.
  • Cool conditions continue through at least the first half of next week. Freezing temperatures are likely early in the week.
Area forecast discussion, Apr 4, 2:33 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
233 PM CDT Fri Apr 4 2025

.KEY MESSAGES...

- A round of showers and thunderstorms moves through the region
  this evening. A few storms could be severe while heavy
  rainfall and flooding continue to be threats as well.

- The heavier rain and storms end early this evening. More cold
  rain is expected on Saturday, but it will not be heavy enough
  to cause additional flooding.

- Cool conditions continue through at least the first half of next
  week. Freezing temperatures are likely early in the week.

&&

.SHORT TERM...  (Through Late Saturday Night)
Issued at 231 PM CDT Fri Apr 4 2025

Our recent cold front settled well to the south of our area, but is
lifting back north as a warm front this afternoon in response to the
next wave of low pressure moving out of the Southern Plains. Our
area has been solidly north of the front in cool, rainy conditions
today. As the wave moves east this evening it will pull another
surge of moisture up and over the front leading to one final round
of showers and thunderstorms along and ahead of a cold front. These
will be almost entirely elevated in nature above that cold surface
air mass. Thus any severe weather threat will be primarily limited
to large hail if enough instability can be achieved. South of the
warm front in the warm sector, surface based instability and
significant directional shear is leading to a much greater threat
for tornadoes. If this warm front pushes far enough north then the
far southern fringes of our forecast area could get in on this
threat. However, this is looking increasingly less likely as
continued rain north of the front has reinforced the stable low
level air mass making it more difficult for the surface warm front
to make much progress northward.

Despite the stable low levels, a very moist air mass advected in
aloft will lead to the potential for heavy rain in areas with
thunderstorms this evening. Thankfully the front looks fairly
progressive in nature, so the total duration of heavy rainfall at
any one location is likely to be somewhat limited. A swath of an
additional 1 to 3 inches is most likely, although areas which see a
slower progression of the line of storms could see in excess of 4
inches. It's the heavier rates in the convection which will lead to
the greatest threat for flash flooding, although we continue to be
concerned about the overall total rainfall across the region leading
to significant rises on area rivers. Flooding remains likely on many
rivers especially in the Meramec and Kaskaskia River Basins where
most river forecast points are already under Flood Warnings. The
larger rivers (Missouri and Mississippi) upstream of St Louis are
not expected to see flooding.

Kimble

&&

.LONG TERM...  (Sunday through Next Friday)
Issued at 231 PM CDT Fri Apr 4 2025

As the cold core of the trough slides northeast through our region
late Saturday night and Sunday morning, we'll see the last batch of
light precipitation sliding through the region. I say precipitation
because temperatures aloft with that cold core low will be cold
enough to produce snow. Surface temperatures will be milder, but
dewpoints falling into the 20s suggest that with evaporative
cooling we could cool cold enough to see some snowflakes reach the
surface. It's not expected to be impactful considering warm
ground, light precipitation rates, and temperatures near or just
above freezing. But it is worth noting that 20 to 60 percent of
00Z ensemble guidance does produce at least some snow. The impacts
from this snow are going to be considerably greater further
upstream to our southwest where the Texas Panhandle and into
Oklahoma see a better chance for accumulation. This is in part due
to elevation (it's considerably higher elevation out that way)
but also because the cold core low will be weakening as it moves
northeast and gets absorbed by the northern stream trough over the
Great Lakes.

Sunday's potential snowflakes set the mood for the new air mass.
It's going to be cold for the first half of the week with
temperatures some 10 to 15 degrees below normal. While some sun
Monday and Tuesday will allow daytime temperatures to rise into the
50s and potentially near 60, the dry air mass will cool efficiently
at night. While there is the potential for freezing temperatures
both Sunday night and Monday night, the greatest potential is Monday
night when surface high pressure builds in from the north. This
gives us our best shot at clear, calm conditions and ideal overnight
cooling. There's some uncertainty on this, though, as some guidance
has the center of the surface high moving over our area and others
have it moving a bit to our east. NBM probability for subfreezing
low temperatures Tuesday morning have increased relative to the last
forecast (ranging from 60 to 90 percent), with the greatest
potential in the north and east reflecting some of that uncertainty
on the positioning of the surface high. The St Louis urban
environment has the greatest potential to remain above freezing.

We get at least a couple of days of dry weather next week, but rain
chances do return around midweek. Guidance has come into some
agreement on the timing of the next trough (Wednesday or Wednesday
night) dropping in via the broader northwest flow, but there's
greater variability in how deep this trough is. Gulf moisture will
remain well cut off to our south, so precipitation amounts with this
one will be pretty light. Once this trough moves through, though, it
will open us up to ridging moving in from the west and thus warmer
temperatures. However there is some uncertainty on the amount of
cold air pulled southward behind Wednesday's trough and thus how
long it takes the ridge to overcome that. This is reflected in the
larger interquartile ranges on NBM temperatures from Wednesday
onward. Once the warmth does return, we'll be headed back to the 70s
and 80s with at least a few more days of dry weather during the warm
up.

Kimble

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1229 PM CDT Fri Apr 4 2025

Rounds of rain and thunderstorms move through central MO and the
St Louis metro over the next several hours. TAF represents best
estimate on timing, although this will be amended as necessary.
Quincy has the best chance of making it through without any TS.
Winds start out easterly but become northeasterly and the
northerly with time, increasing tomorrow. Conditions are currently
lowering to IFR and will likely stay that way into Saturday at all
sites, although some variation in heavier downpours is possible.
After a lull in the rain overnight, another round moves through
the St Louis metro tomorrow although with much lower threat for
thunder.

Kimble

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late Saturday night for Crawford MO-Franklin
     MO-Iron MO-Jefferson MO-Madison MO-Reynolds MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Washington MO.

IL...Flood Watch through late Saturday night for Bond IL-Clinton IL-
     Fayette IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
     Monroe IL-Montgomery IL-Randolph IL-Saint Clair IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Apr 4, 4:25 AM CDT, 12 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
425 AM CDT Fri Apr 4 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-050930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
425 AM CDT Fri Apr 4 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are expected across portions of the area today and
tonight. A few thunderstorms could be severe this afternoon and
evening with large hail the primary threat. However, there is a
conditional threat of tornadoes and damaging winds in southeastern
Missouri and southwestern Illinois.

Periods of thunderstorms will heavy rainfall are expected to persist,
with the greatest chance of flash flooding this evening into early
overnight in across southeastern Missouri and southwestern Illinois.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Moderate to major river flooding is possible as a result of heavy
rainfall.

There is a slight chance of thunderstorms Wednesday night into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Pfahler

In the hours before

Local storm report, Apr 4, 1:51 PM CDT, 3 hours before
Preliminary Local Storm Report
National Weather Service St Louis MO
151 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Tstm Wnd Dmg     3 N Elkton              38.33N 89.55W
04/02/2025                   Washington         IL   Emergency Mngr

            Several large limbs broken off of trees.

&&
Local storm report, Apr 4, 1:53 PM CDT, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
153 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Tstm Wnd Dmg     Beaucoup                38.35N 89.29W
04/02/2025                   Washington         IL   Emergency Mngr

            Damage to a farm building.

&&
Local storm report, Apr 4, 4:11 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
411 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     Flash Flood      2 NNW Marthasville      38.65N 91.07W
04/04/2025                   Warren             MO   Emergency Mngr

            Highway O at Walnut Crest flooded. This spot
            typically floods when heavy rain falls.

&&

LSJ
Local storm report, Apr 4, 4:13 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
413 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     Flash Flood      5 SE Truesdale          38.75N 91.06W
04/04/2025                   Warren             MO   Emergency Mngr

            Highway F at S Stracks Church Road flooded.
            This spot typically floods when heavy rain
            falls.

&&

LSJ
Local storm report, Apr 4, 4:15 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
415 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     Flash Flood      2 NE Wright City        38.85N 91.00W
04/04/2025                   Warren             MO   Emergency Mngr

            Highway J at BMC Stone quarry flooded. This
            spot typically floods when heavy rain falls.

&&

LSJ
Local storm report, Apr 4, 4:46 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
446 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     Flash Flood      3 N Saint Paul          38.89N 90.73W
04/04/2025                   St. Charles        MO   Emergency Mngr

            A couple of calls into EOC about heavy
            flooding on MO-79 north of Dalbow Road.
            Extent of actual flooding is unknown.

&&

LSJ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:05 PM CDTRiver Flood WarningLSXSaint Charles3 days
Apr 4, 2:25 PM CDTFlash Flood WarningLSXFranklin, Gasconade, Osage3 hr
Apr 4, 2:48 PM CDTAreal Flood AdvisoryLSXSaint Charles, Warren54 min
Apr 4, 3:36 PM CDTAreal Flood AdvisoryLSXFranklin, Saint Charles, Saint Louis, City of Saint Louis2 hr
Apr 4, 3:37 PM CDTAreal Flood AdvisoryLSXLincoln, Saint Charles3 hr
Apr 4, 3:42 PM CDTFlash Flood WarningLSXSaint Charles, Warren4 hr
Apr 4, 4:18 PM CDTFlash Flood WarningLSXFranklin, Saint Louis4 hr
Apr 4, 5:33 PM CDTAreal Flood AdvisoryLSXIron, Reynolds51 min
Apr 4, 5:45 PM CDTFlash Flood WarningLSXFranklin, Saint Charles, Saint Louis, City of Saint Louis3 hr
Apr 4, 5:49 PM CDTAreal Flood AdvisoryLSXSaint Francois, Washington38 min
Apr 4, 6:08 PM CDTAreal Flood AdvisoryLSXSainte Genevieve, Saint Francois20 min
Apr 4, 6:18 PM CDTAreal Flood AdvisoryLSXCity of Saint Louis3 hr
Apr 4, 6:24 PM CDTFlash Flood WarningLSXIron, Madison, Reynolds5 hr
Apr 4, 6:26 PM CDTFlash Flood WarningLSXMadison, Saint Francois5 hr
Apr 4, 6:27 PM CDTFlash Flood WarningLSXSaint Francois, Washington5 hr
Apr 4, 6:28 PM CDTFlash Flood WarningLSXSainte Genevieve, Saint Francois7 hr
Apr 4, 6:51 PM CDTFlash Flood WarningLSXJefferson7 hr
Apr 4, 11:06 AM CDTRiver Flood WarningLSXFayette5 days

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.